T Nation

Anti-Estrogen....Advice

Hi Guys,

First post…brief background.

I’m 24, gym user for 4 to 5 years now. I am NOT at the moment taking AAS.

I may in the future - however, I am looking for some wise words from some of you, as it is a sad fact that many of you know more about drugs than my local GP/doctor!

Unfortunately, at my young age, my hair is already thinning. I was prescribed Propecia (even although my GP has never even heard of it - absolutely true!), after I explained why I needed it.

I was aware of the sides, and unfortunately I seem to have developed some slight Gyno (blood work confirms elevated E).

This is not good! I dont want to give up the Propecia as the gains have been good thus far (6 months on).

I spoke to a doctor (not my local GP, but a guy who came recommended to me) and he said he would be happy to prescribe Nolvadex - so thats good.

What I need to know is the following:

  1. Would I be better off asking him for Arimidex? I know that Arimidex is an inhibitor rather than an Anti-E, but the general consensus seems to be that it is far better at fighting E than anything else.

  2. If Gyno has already occured, am I right in thinking that the effects are now permanent? And the Anti-E will not reduce the effect!? Please tell me it will!

  3. Assuming, the doc prescribes Nolvadex, and bearing in mind that I am not using AAS - what would be a sensible dosage to take while on the propecia?

Thank you in advance, If you have read this and can contribute anything at all, I would be most greatful.

Thanks…

David

Arimidex is what I would’ve said.

Expensive, but really good.

The only problem is, the damage has been done to an extent.

I always say, for all of you juiceheads out there, the higher the Androgens, you MUST use an Estrogen blocker. But it always comes down to $$$$$$, to that I say, enjoy your Daddaries!

I’ll open with I don’t know shit about propecia.

But, based off what you said, the chemical in it must be converting into estrogen based off your blood test, and no-brainer gyno. I’m assuming it doesn’t have estrogen in it; that it converts. The best bet is to use the Nolvadex to rid yourself of the gyno. At least that is what AAS users do to make the gland shrink.

You’re best to ask your doctor about dosing. With AAS/gyno dosing, the protocol varies. Some start with a megadose for a week, like 80mg/day. Others say 40mg/day is fine. No matter what, though, you’ll want to taper yourself off of it, once you see the gland shrink.

Once ‘shrinkage’ occurs, taper off and stop the Nolva. Then start an a’dex regimen, if in fact your are talking about a chemical that converts into estrogen. The a’dex prevents aromatization altogether. AAS users begin with .25mg every third day, and increasing the dosage as symptoms occur, by going to every two days or every day.

Just curious, did you notice any bloating/water retention shortly after beginning the propecia?

The aforementioned dosing for each of the Nolva and a’dex is my best guess. If you could get KSman to chime in here, you’d be golden…

[quote]5.0 wrote:
I’ll open with I don’t know shit about propecia.

But, based off what you said, the chemical in it must be converting into estrogen based off your blood test, and no-brainer gyno. I’m assuming it doesn’t have estrogen in it; that it converts. The best bet is to use the Nolvadex to rid yourself of the gyno. At least that is what AAS users do to make the gland shrink.

You’re best to ask your doctor about dosing. With AAS/gyno dosing, the protocol varies. Some start with a megadose for a week, like 80mg/day. Others say 40mg/day is fine. No matter what, though, you’ll want to taper yourself off of it, once you see the gland shrink.

Once ‘shrinkage’ occurs, taper off and stop the Nolva. Then start an a’dex regimen, if in fact your are talking about a chemical that converts into estrogen. The a’dex prevents aromatization altogether. AAS users begin with .25mg every third day, and increasing the dosage as symptoms occur, by going to every two days or every day.

Just curious, did you notice any bloating/water retention shortly after beginning the propecia?

The aforementioned dosing for each of the Nolva and a’dex is my best guess. If you could get KSman to chime in here, you’d be golden…[/quote]

x2 Good advice… and WTF is ChetCampbell talking about?!?

Hey 5.0

Thanks alot for that answer…

I have just spoken to the Doc and he is going to order some for me…nice guy he is.

Basically the way I understand Propecia is that it blocks your bodys T from converting into DHT (which stops the baldness!).

However, DHT is apparently a regulator for E - but I was told when I began Propecia that the raised E levels only effected 1% of users - I dont believe this is true.

As for bloating, I would say yes…I did notice it, however I ignored it.

It was only last week, when one of my mates at the gym said to me that I had my worst fears confirmed…

Hopefully the Nolva will help, and I will follow your advice and swich to A’dex once things have got back to normal!

Cheers

why don t u stop taking propecia.

just cut it very short(or even shave it)get a tan and that s it instead taking drugs who have side effects,expensive,etc.

DC

Hi Aladin

I had thought about that - but I want the benefits of the drug (it also prevents Prostate Enlargement and Prostate Cancer, as well as preventing further balding).

And its not actually that expensive - £200 for one year supply.

As for Side Effects, I can cope with most of them, as they go once your body adapts - however the info that I was trying to establish is which Anti-E to use.

I already had a vague idea, but was unsure of dosage etc…

Thanks to 5.0 and his good advice and I now feel more confident about this, and also that the Nolva MAY actually reverse the gyno…hopefully, although I stand to be corrected on this point.

If anybody else has any thoughts about this then please let me know…

I see…I thought it was a image issue only.

I took propecia too for a short time(5-6 days i thinks)but my body didn’t react good and i said ***** it and shaved my head.

Hope u’ll resolve your problem “firstpoint”,

DC.

5-6 days??

Thats no where near enough time for your body to adapt to it…

Thanks for taking an interest tho “Aladin”.

[quote]kayveeay wrote:
5.0 wrote:
I’ll open with I don’t know shit about propecia.

But, based off what you said, the chemical in it must be converting into estrogen based off your blood test, and no-brainer gyno. I’m assuming it doesn’t have estrogen in it; that it converts. The best bet is to use the Nolvadex to rid yourself of the gyno. At least that is what AAS users do to make the gland shrink.

You’re best to ask your doctor about dosing. With AAS/gyno dosing, the protocol varies. Some start with a megadose for a week, like 80mg/day. Others say 40mg/day is fine. No matter what, though, you’ll want to taper yourself off of it, once you see the gland shrink.

Once ‘shrinkage’ occurs, taper off and stop the Nolva. Then start an a’dex regimen, if in fact your are talking about a chemical that converts into estrogen. The a’dex prevents aromatization altogether. AAS users begin with .25mg every third day, and increasing the dosage as symptoms occur, by going to every two days or every day.

Just curious, did you notice any bloating/water retention shortly after beginning the propecia?

The aforementioned dosing for each of the Nolva and a’dex is my best guess. If you could get KSman to chime in here, you’d be golden…

x2 Good advice… and WTF is ChetCampbell talking about?!?[/quote]

You should know, you repeated it in your own words.

“The a’dex prevents aromatization altogether. AAS users begin with .25mg every third day, and increasing the dosage as symptoms occur, by going to every two days or every day.”

Propecia blocks the conversion of testosterone to DHT, much like aromatase inhibitors block the conversion of test to estrogen. The gyno is likely caused by an imbalance of DHT/estrogen, as DHT has been shown to have a strong role as an estrogen antagonist.

Im not sure messing with another one of your hormone levels by taking adex or similar is the best idea.I think it would be hard to get your doses of adex and finastride at a level where the DHT/estrogen is just right. If it were me I would personally use some nolva to treat the imbalance at the problem area.

Hey Tpepper

Cheers for that…I’ve ordered some Nolva from a good doctor, and he thinks that should solve things…

The one thing I would like to add, is that I find it amazing that we have to go to such lengths to find the info and the drugs needed to keep ur body healthy.

Just my .02, but get off the propecia. There are Tons of horror stories floating around about guys with lasting side effect even years after discontinuation. A few google searches should turn you on to some forums filled with unfortunates.

If you’re seemingly in the “minority” (as I also believe occurrence of side effects are Heavily understated for propecia), get the hell off it now and save yourself the potential of some serious problems in the future.

I personally am going bald.

I dont use finasteride or owt.

I am going to shave it man.

I suggest ALL men do the same - instead of clambering to geep their bonce warm… just MAN UP! ;p